Alert archive / South Dakota / Frost Advisories in 2007
Frost Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Oct 10, 2007, 2:57 PM CDT for 4 states. It took effect at Oct 11, 2007, 1:10 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2007, 2:57 PM CDT (19:57 UTC)
- In effect from
- Oct 11, 2007, 1:10 AM CDT
- Expired
- Oct 11, 2007, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
All 32 counties
Lyon County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 101957 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 257 PM CDT WED OCT 10 2007 .A RIDGE OF COOL AND DRY HIGH PRESSURE WILL MOVE EAST OVER THE AREA TONIGHT. FROST WILL BE LIKELY LATER TONIGHT...ESPECIALLY FROM THE INTERSTATE 29 CORRIDOR WESTWARD THROUGH THE JAMES VALLEY. IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ038>040-053>056- 059>062-065>071-110400- /O.NEW.KFSD.FR.Y.0002.071011T0900Z-071011T1200Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON- MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 257 PM CDT WED OCT 10 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY. TEMPERATURES SHOULD DROP INTO THE 30 TO 35 RANGE TONIGHT WITH LIGHTER WINDS AND A PERIOD OF MOSTLY CLEAR SKIES...CONDITIONS FAVORABLE FOR FROST. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSR
3 follow-up statements
000 WWUS73 KFSD 110205 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT WED OCT 10 2007 .A RIDGE OF COOL AND DRY HIGH PRESSURE WILL MOVE EAST OVER THE AREA TONIGHT. FROST WILL BE LIKELY LATER TONIGHT...ESPECIALLY FROM THE INTERSTATE 29 CORRIDOR WESTWARD THROUGH THE JAMES VALLEY. IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ038>040-053>056- 059>062-065>071-111015- /O.CON.KFSD.FR.Y.0002.071011T0900Z-071011T1200Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON- MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 905 PM CDT WED OCT 10 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY. TEMPERATURES SHOULD DROP INTO THE 30 TO 35 RANGE TONIGHT WITH LIGHTER WINDS AND A PERIOD OF MOSTLY CLEAR SKIES...CONDITIONS FAVORABLE FOR FROST. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KFSD 110610 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 110 AM CDT THU OCT 11 2007 .LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR FROST TO DEVELOP OVER PORTIONS OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA TONIGHT. IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ039-040-054>056-061- 062-066-067-070-071-110715- /O.CAN.KFSD.FR.Y.0002.071011T0900Z-071011T1200Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA- KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER- LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 110 AM CDT THU OCT 11 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE NO LONGER EXPECTED TO BE COLD ENOUGH TO PRODUCE FROST. $$ SDZ050-052-057-058-063-064-111300- /O.EXB.KFSD.FR.Y.0002.071011T0900Z-071011T1300Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 110 AM CDT THU OCT 11 2007 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES IN THE LOW TO MID 30S WILL ALLOW FROST TO FORM ACROSS MUCH OF THE AREA TONIGHT. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SDZ038-053-059-060-065-068-069-111300- /O.EXT.KFSD.FR.Y.0002.071011T0900Z-071011T1300Z/ BEADLE-SANBORN-DAVISON-HANSON-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...WOONSOCKET...MITCHELL... ALEXANDRIA...EMERY...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 110 AM CDT THU OCT 11 2007 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES WILL REMAIN IN THE LOW TO MID 30S THE REST OF TONIGHT...ALLOWING FROST TO FORM ACROSS MUCH OF THE AREA. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ LIEBL
000 WWUS73 KFSD 111308 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 808 AM CDT THU OCT 11 2007 .MODERATING TEMPERATURES HAVE ENDED THE THREAT OF WIDESPREAD FROST. SDZ038-050-052-053-057>060-063>065-068-069-111415- /O.EXP.KFSD.FR.Y.0002.000000T0000Z-071011T1300Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 808 AM CDT THU OCT 11 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 10, 2:47 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 10, 2:47 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 247 PM CDT WED OCT 10 2007 .DISCUSSION... TRICKY FCST TNGT AS PATCHWORK OF CLOUD COVER WILL DETERMINE EXTENT OF RADIATIONAL COOLING AND LOW TEMPS. RATHER COOL IN THE LOW LEVELS...WITH SUBSIDING NNELY GRADIENT AND AIR MASS ON THE DRY SIDE...SO FROST IS LIKELY WHERE CLDS CAN BREAK UP VERY LONG. ATTM...DSIPTG BATCH OF SC CLDS BTWN HON...9V9...AND YKN...WITH MAIN CLDS NE OF LN FM BKX TO FSD TO SLB...WHERE EXPCT MAIN REDEVELOPMENT LATER TNGT WITH OVERNIGHT COOLING AND WINDS BCMG MORE ENELY WITH TIME. APPEARS MAIN THREAT OF ANY FROST WOULD BE I29 CORRIDOR AND WESTWARD THRU JAMES VALLEY...AS THIS AREA SHOULD SEE THE MOST OPTIMUM CONDITIONS. FAIRLY QUIET WEATHER EXPECTED THROUGH THURSDAY AS A WEAK UPPER LEVEL WAVE MOVES OVER NORTHERN PARTS OF THE REGION. THIS SHOULD DRAG ENOUGH FORCING THROUGH TO WARRANT A LOW POP OVER MAINLY SW MN...BUT THE REMAINDER OF THE AREA SHOULD SEE MAINLY CLOUDS OR SPRINKLES. THE MORNING SHOULD START OFF WITH STRATUS ISSUES AS WINDS GO FROM NORTH TONIGHT TO EAST BY THURSDAY MORNING. THIS WILL AID IN ADVECTING STRATUS FIELD OVER MN EAST. STILL LOOKING LIKE A VERY THIN LAYER OF STRATUS...SO WOULD EXPECT LOCATIONS WEST OF THE JAMES TO BREAK INTO THE SUN QUICKLY...IF STRATUS REACHES THAT FAR WEST...AND POINTS ALONG AND EAST OF I29 SHOULD SEE OFF AND ON BREAKS THROUGHOUT THE DAY. WILL KEEP HIGH DOWN WITH STRATUS ISSUES AND EVEN WITHOUT...ASSUMING GFS 925-850MB TEMPERATURES ARE CLOSE...LOWER 60S WOULD BE ABOUT THE MAXIMUM MIX OUT TEMPERATURE. SO...AIMING FOR LOW 50S IN SW MN TO UPPER 50S IN CENTRAL SD. WEAK SYSTEM WILL BE THROUGH BY ABOUT MIDNIGHT THURSDAY NIGHT...SO AFTER SOME LOW EVENING POPS...PLAN ON A DRY FRIDAY INTO SATURDAY BEFORE NEXT POTENTIALLY STRONG WAVE ENTERS THE CENTRAL PLAINS. SHOULD SEE TEMPERATURES REBOUND TO MORE SEASONAL LEVELS FOR BOTH FRIDAY AND SATURDAY. IN THE LATTER PERIODS(SUN-WED)...MAIN CONCERNS CONTINUE TO CENTER AROUND ANOTHER THREAT FOR RAIN ON SUNDAY...WHICH WOULD BE THE THIRD SUNDAY IN A ROW WITH RAINFALL. MODELS CONTINUE TO CONVERGE ON A SOLUTION THAT WOULD CENTER THE BEST CHANCES FOR RAIN LATE SATURDAY NIGHT INTO SUNDAY NIGHT. SUPER ENSEMBLING SUGGESTS THAT THE LAST TWO ECMWF RUNS...THE LAST 2 GFS RUNS...THE UKMET AND THE LAST TWO CANADIAN RUNS WOULD TAKE A SFC LOW ACROSS WESTERN KS INTO CENTRAL IOWA FROM SATURDAY INTO MONDAY MORNING. WILL USE THIS TECHNIQUE TO TRUMP THE GFS ENSEMBLE OUTPUT FROM 0Z WHICH TAKES THE SFC LOW FROM NORTHERN TX INTO NORTHERN AR DURING THIS TIME AND GENERALLY KEEPS ALL PRECIPITATION CHANCES TO OUR SOUTH. DRY AIR FROM THE NORTH COULD SHUT THINGS DOWN A LITTLE FROM NORTH TO SOUTH...BUT THIS ALSO COULD BE OVERTAKEN AS THERE SHOULD BE ENOUGH INSTABILITY TO THE SOUTH TO ALLOW CONVECTION TO DEVELOP AND LIFT NORTH. THIS SYSTEM IS DEFINITELY NOT AS STRONG AS THE LAST FEW AS THERE IS MUCH LESS OF A CHANCE FOR STRONG RIDGING AHEAD. WILL NOT STRAY TOO FAR FROM GUIDANCE FOR TEMPERATURES AS THERE IS STILL ENOUGH DISAGREEMENT BETWEEN SOLUTIONS. && .AVIATION.... BKN MVFR CIGS SHOULD REDVLP NE OF LN FM BKX TO FSD TO SLB AFTER 06Z...THEN SPRD WWD TO JAMES VALLEY BY 12Z OR SO. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR IAZ001-012-020-031. MN...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR MNZ097-098. NE...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR NEZ013-014. SD...FROST ADVISORY FROM 4 AM TO 7 AM CDT THURSDAY FOR SDZ038>040-053>056-059>062-065>071. && RYRHOLM/08
Hazardous weather outlook, Oct 10, 4:18 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 418 AM CDT WED OCT 10 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 418 AM CDT WED OCT 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
Nearby
Frost Advisories in South Dakota, 2007Frost Advisories in Iowa, 2007Frost Advisories in Nebraska, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.